Alert archive / South Carolina / Small Craft Advisories in 2011

Small Craft Advisory 35, NWS Wilmington, NC

May 15, 2011

NWS Wilmington, NC issued this small craft advisory at May 15, 2011, 3:19 AM EDT. It took effect at May 15, 2011, 2:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 15, 2011, 3:19 AM EDT (07:19 UTC)
In effect from
May 15, 2011, 2:00 PM EDT
Expired
May 16, 2011, 12:00 AM EDT
In force
10 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WHUS72 KILM 150719
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
319 AM EDT SUN MAY 15 2011

AMZ250-252-152000-
/O.NEW.KILM.SC.Y.0035.110515T1800Z-110516T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
319 AM EDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

* WINDS AND SEAS...SOUTHWEST WINDS AROUND 20 KT WITH GUSTS UP TO
  25 KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD
3 follow-up statements
767 
WHUS72 KILM 151909
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
309 PM EDT SUN MAY 15 2011

AMZ250-252-160400-
/O.CON.KILM.SC.Y.0035.000000T0000Z-110516T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
309 PM EDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20
  KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


15
151 
WHUS72 KILM 160110
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
910 PM EDT SUN MAY 15 2011

AMZ250-252-160400-
/O.CON.KILM.SC.Y.0035.000000T0000Z-110516T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
910 PM EDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
850 
WHUS72 KILM 160331
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1131 PM EDT SUN MAY 15 2011

AMZ250-252-160445-
/O.EXP.KILM.SC.Y.0035.000000T0000Z-110516T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1131 PM EDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at May 15, 3:16 AM EDT, 3 minutes earlier.

Area forecast discussion, May 15, 3:16 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
316 AM EDT SUN MAY 15 2011

.SYNOPSIS...
THE COMBINATION OF AN UPPER-LEVEL LOW PRESSURE SYSTEM MEANDERING
ACROSS THE EASTERN THIRD OF THE U.S. AND A NEARLY STATIONARY FRONT
ACROSS THE CAROLINAS WILL RESULT IN UNSETTLED WEATHER THROUGH
WEDNESDAY. WEAK HIGH PRESSURE WILL FINALLY BUILD IN ON
THURSDAY...BRINGING WARMER AND DRIER WEATHER INTO NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM SUNDAY...UPPER LOW ACROSS THE MID OHIO RIVER VALLEY THIS
MORNING WILL BROADEN THROUGH TONIGHT. COLDEST MID LEVEL TEMPS WILL
BE N AND W OF THE FORECAST AREA THIS PERIOD. MID LEVEL SHORTWAVE
READILY APPARENT ON WATER VAPOR IMAGERY AT 07Z WILL MOVE ACROSS THE
EASTERN CAROLINAS THROUGH 12Z TODAY. THIS WILL BRING A ROUND OF
SHOWERS TO PORTIONS OF THE AREA. THEREAFTER,,,NO APPARENT SHORTWAVES
TO MOVE ACROSS THE AREA. MODEL PROFILES SHOW DISTINCT DRYING TAKING
PLACE THIS AFTERNOON AND TONIGHT. PRECIPITABLE WATER VALUES DROP
FROM 1.25 INCHES THIS MORNING TO NEAR AN INCH THIS AFTERNOON AND TO
THREE-QUARTERS OF AN INCH TONIGHT. MOST OF THE MOISTURE WILL BE
CONFINED TO THE MID LEVELS LATER TODAY AND THIS SHOULD GREATLY
DECREASE THE PROSPECTS FOR SHOWERS AND THUNDERSTORMS. STABILITY
SHOULD BE CONSIDERABLY HIGHER TODAY AS COMPARED TO SAT...ESPECIALLY
INLAND. ALONG THE COAST...MAY SEE A SLIGHTLY HIGHER CHANCE FOR A
SHOWER OR THUNDERSTORM WHERE THE SEABREEZE WILL BE PINNED CLOSE TO
THE COAST AND CAPE VALUES WILL BE HIGHEST. DO NOT SEE ANY IMPETUS
FOR CONVECTION WITH LOSS OF DAYTIME HEATING. EXPECT AS THE DAY
UNFOLDS...SUNSHINE WILL BE ON THE INCREASE WITH SKIES BECOMING
PARTLY CLOUDY TO ALMOST CLEAR TONIGHT AS WINDS VEER FROM SW TO W
ALOFT. BELOW ABOUT 1500 FT...WINDS WILL SHIFT BRIEFLY TO THE N
BEHIND THE COLD FRONT OVERNIGHT. THIS SLOW MOVING FRONT IS NOT
EXPECTED TO REACH THE BEACHES.

TEMPS SHOULD RESPOND TO THE INCREASING SUNSHINE AND AN INCREASING SW
WIND WITH LOWER TO MID 80S COMMONPLACE. THE SEABREEZE WILL BE PINNED
TO THE COAST...MAKING A LITTLE INLAND PROGRESS ACROSS BRUNSWICK AND
SOUTHERN NEW HANOVER COUNTIES. MINIMUMS TONIGHT WILL NOT BE AS BALMY
AS RECENT DAYS AND WITH A LITTLE CONTRIBUTION FROM RADIATIONAL
COOLING...MID AND UPPER 50S WILL BE MOST COMMON WITH SOME LOWER 50S
IN THE COOLEST SPOTS AND SOME LOWER 60S AT THE BEACHES.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 3 AM SUNDAY...CLOSED UPPER LOW WILL GENERALLY REMAIN OVER
THE OHIO VALLEY WITH SEVERAL DISTURBANCES PINWHEELING AROUND IT.
FAIRLY LOW CONFIDENCE IN THE TIMING...BUT BEST GUESS IS THAT THE
STRONGEST IMPULSE WILL PIVOT THROUGH MONDAY NIGHT...WITH ANOTHER
RIPPLE ALOFT BY DAYBREAK WEDNESDAY...AND BOTH PRODUCING A
RESPECTABLE COLD POOL. MID-LEVEL DRY AIR WILL BE THE LIMITING
FACTOR IN CONVECTION...ESPECIALLY ON MONDAY...BUT ANYTHING THAT
DOES DEVELOP EITHER DAY UNDER THE COLD POOL COULD PRODUCE HAIL
AND/OR GUSTY WINDS. THAT SAID...ORGANIZED SVR IS NOT EXPECTED AS
THE STRONGEST FORCING AND STRONGEST INSTABILITY DO NOT QUITE LINE
UP...AND SPC HAS LEFT THE AREA IN A SEE TEXT.

HIGHEST POPS TUESDAY INTO TUESDAY NIGHT...WHERE WE ARE CARRYING
HIGH CHANCE IN THE NORTH AND LOWER...BUT STILL CHANCE...POPS IN
THE SOUTH. TEMPS BELOW NORMAL THROUGH THE PERIOD...LIMITED LARGELY
BY THE COLD POOL CLOUDINESS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
AS OF 3 AM SUNDAY...UPPER LOW FINALLY STARTS TO LIFT OUT OF THE
OHIO VALLEY AND INTO NEW ENGLAND BY FRIDAY...BUT MORE
SIGNIFICANTLY A SHORTWAVE UPPER RIDGE WILL BUILD INTO THE
CAROLINAS THURSDAY THROUGH SATURDAY. WILL TAPER POPS DOWN WITH A
SILENT 20 WEDNESDAY NIGHT AND THEN A DRY FORECAST FROM THURSDAY
ONWARD. TEMPS JUST A FEW DEGREES BELOW NORMAL WED NIGHT/THU WILL
REBOUND TO THE HIGH SIDE OF CLIMO BY FRIDAY.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
AS OF 06Z...BEST CHANCE FOR CONVECTION WILL BE ACROSS THE COASTAL
TERMINALS THROUGH 12Z AND WILL INCLUDE TEMPO. PROSPECTS FOR THUNDER
TOO LOW TO INCLUDE MENTION AT THIS TIME. WILL KEEP VFR CONDITIONS
ACROSS THE COASTAL TERMINALS...EXCEPT TEMPO MVFR IN SHOWERS 08-12Z.
AT KLBT AND KFLO...WHERE CLOUDS SHOULD THIN WITH PERIODS OF SCT TO
BKN MID CLOUD...WILL DROP VISIBILITY AND CEILING TO IFR CATEGORY
AFTER 09Z.

VFR SCATTERED TO BROKEN CLOUD COVER EXPECTED AFTER 12-13Z...EXCEPT
THERE COULD BE TEMPO MVFR CEILINGS MID-MORNING AT THE COASTAL
TERMINALS. WINDS WILL BE SOUTH-SOUTHWEST AT THE COASTAL TERMINALS TO
WEST SOUTHWEST AT FLO/LBT...WITH OCCASIONAL GUSTS TO 20-25 KNOTS BY
NOON. WINDS SUBSIDE TO 10 KNOTS OR LESS BY EVENING UNDER
VFR/SCATTERED SKIES.

EXTENDED OUTLOOK...ISOLATED THUNDERSTORMS MONDAY...WITH SCATTERED
THUNDERSTORMS TUESDAY AND WEDNESDAY. POSSIBLE IFR WITH FOG THURSDAY
MORNING.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM SUNDAY...A ROUND OF SHOWERS THROUGH DAYBREAK. THERE MAY
BE SOME REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ALONG THE
SEABREEZE LATE MORNING AND THIS AFTERNOON. THIS BOUNDARY WILL BE
PINNED TO THE IMMEDIATE COAST. DECENT PRESSURE GRADIENT ACROSS THE
WATERS WILL KEEP WINDS NEAR 20 KT. THE COMBINATION OF A WEAKENING 10
SECOND EASTERLY SWELL AND A SW WIND WAVE WILL ALLOW FOR A BRIEF AND
MARGINAL PERIOD OF SMALL CRAFT ADVISORY CONDITIONS...AS SEAS PUSH 6
FEET ACROSS THE OUTER WATERS OF AMZ250 AND AMZ252. FURTHER S...SEAS
WILL BE 5 FT BEYOND 10 NM. THE PRESSURE GRADIENT WILL RELAX TONIGHT
AS THE TROUGH TO OUR W SLOWLY NEARS ALLOWING WINDS AND SEAS TO TREND
LOWER.

SHORT TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 AM SUNDAY...VERTICALLY STACKED LOW PRESSURE OVER THE
CAROLINAS ON MONDAY WILL KEEP WINDS OUT OF THE SOUTHWEST. LOW
REMAINS CLOSE ENOUGH AND THE COLD POOL ALOFT REMAINS OVER
LAND...SO WILL NOT CRANK WINDS UP ANY MORE THAN A SOLID 15
KT...STRONGEST ON MONDAY AFTERNOON/EVENING. SEAS GENERALLY 3-4 FT
WITH THE CONTINUOUS SW FETCH...WITH A FEW 5 FOOTERS FARTHER OUT
ALONG FRYING PAN SHOALS. COULD SEE SCEC CONDITIONS IF THE SFC
LOW IS A BIT STRONGER THAN PROGGED.

LONG TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 3 AM SUNDAY...SURFACE BOUNDARY IS EXPECTED TO REMAIN OVER
LAND THROUGH THE PERIOD...AND THEREFORE MAINTAIN A GENERAL SOUTHWEST
FLOW OVER THE COASTAL WATERS. TIGHTEST GRADIENT IS EXPECTED ON
WEDNESDAY AS A SURFACE LOW BEGINS TO LIFT NORTHEAST OUT OF THE
CAROLINAS...BUT STILL ONLY WARRANTS A SOLID 15 KT. SEAS GENERALLY
3-4 FT...BUT AN OPEN ENOUGH FETCH TO ALLOW THE STRAY 5-FOOTER TO
SNEAK IN AROUND FRYING PAN BUOY.

&&

.TIDES/COASTAL FLOODING...
WITH THE FULL MOON UPCOMING ON TUESDAY...AND PERSISTENT LOW
PRESSURE...EVENING HIGH TIDES WILL BE RUNNING CLOSE TO COASTAL
FLOOD THRESHOLDS IN A FEW LOCATIONS. THE CAPE FEAR RIVER AT
DOWNTOWN WILMINGTON HAS SEEN MINOR TIDAL FLOODING THE PAST TWO
EVENINGS...AND WITH THE ASTRONOMICAL TIDE PREDICTED TO BE WITHIN A
TENTH OF A FOOT OF MINOR FLOOD STAGE...THE ONGOING 0.5 TO 0.7 FT
DEPARTURE WILL ALMOST CERTAINLY RESULT IN A FLOODING THE NEXT
COUPLE OF EVENINGS. SITES ON THE OCEAN SIDE HAVE BEEN SHOWING
POSITIVE DEPARTURES JUST OVER HALF A FOOT...AND IF THAT CONTINUES
THE SUNDAY EVENING HIGH TIDE WOULD END UP VERY CLOSE TO FLOOD
STAGE.

WILL DEFER TO THE DAY CREW SO THEY CAN MONITOR THE ANOMALY DURING
THE MORNING HIGH TIDE CYCLE BEFORE MAKING THE CALL ON AN ADVISORY.
HIGH TIDES THIS EVENING WILL OCCUR AROUND 645 PM ON THE
OCEANFRONT...AND 9 PM ON THE CAPE FEAR AT WILMINGTON.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...RJD
SHORT TERM...RAS
LONG TERM...RAS
AVIATION...RJD/MRR
Hazardous weather outlook, May 14, 10:41 PM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1041 PM EDT SAT MAY 14 2011

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-160245-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
1041 PM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-160245-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1041 PM EDT SAT MAY 14 2011

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-160245-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
1041 PM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE FULL MOON IS ON TUESDAY. AVERAGE TIDE LEVELS WILL CONTINUE TO
RISE AND MINOR COASTAL FLOOD THRESHOLDS MAY BE REACHED OR EXCEEDED
THROUGH THE MIDDLE OF THIS WEEK. THE RISK FOR MINOR FLOODING WILL
BE CONFINED TO A COUPLE OF HOURS EITHER SIDE OF THE EVENING HIGH
TIDES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 5:17 AM EDTSpecial Marine WarningILM88 min
May 15, 6:22 AM EDTSpecial Marine WarningILM53 min
May 15, 7:06 AM EDTSpecial Marine WarningILM54 min
May 15, 3:47 AM EDTCoastal Flood AdvisoryILMNew Hanover19 hr

Nearby

Small Craft Advisories in South Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.